PUBLIC SAFETY ALERT: Police see apparent overdose spike, possible links to street drugs “Down” or “Dizzy”

Published
Monday, November 23, 2020 - 13:15
Date Published: 2020-11-23

The Thunder Bay Police Service is issuing a public safely alert regarding the toxicity of narcotics presumed to be now circulating the city.

Recent calls for service, along with information obtained through various investigations, has led police to believe a potential spike in drug-related overdoses is currently occurring. Frontline officers have noticed a significant increase in overdose related calls for service throughout this past weekend in particular.

There are no statistics available at this time to confirm the apparent trend, but police are confident a public safety alert is necessary.

The opioid commonly referred to as “down” or “dizzy,” a fentanyl-based street drug, is most concerning as frontline officers have witnessed a number of recent overdoses and sudden deaths where the use of this substance is suspected.

The sale of fake Percocet pills and fake Oxycodone pills, which likely contain fentanyl, is also a concern along with other narcotics contaminated with fentanyl unknown to the user.

Anyone consuming these narcotics should never do so alone. Always have someone with you who can assist in case of a medical emergency, and please ensure Naloxone kits are readily available. Anyone treated for an overdose should still seek medical attention even if they appear to have fully recovered.

If you are struggling with addiction, the Thunder Bay Police Service would like you to be aware that you may be more at risk at coming into contact with fatal and dangerous narcotics. If you know of a loved one struggling with addiction, police encourage you to speak with them about these issues.

If you are concerned about drugs being sold in your neighbourhood please call police at 684-1200 or submit tips anonymously through Crime Stoppers at 1-800-222-8477, online at www.p3tips.com.

If you have anxiety about coming forward to police, we strongly encourage you to speak with a family member or friend who may be able to come forward on your behalf.

 

Translate

English French German Italian Portuguese Russian Spanish